Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 182, NWS Tallahassee, FL

June 22, 2021

NWS Tallahassee, FL issued this special marine warning at Jun 22, 2021, 3:16 AM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2021, 3:16 AM EDT (07:16 UTC)
Expired
Jun 22, 2021, 4:45 AM EDT
In force
89 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 2:08 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 22, 2:08 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
208 AM EDT Tue Jun 22 2021

.AVIATION...
[Through 06Z Wednesday]

As a front approaches the area from the west over the next few
hours brief periods of MVFR/IFR are possible within the heaviest
rainfall as thunderstorms pass over terminals. The front is
expect to be out of the area by sunset with precip ending first at
the westernmost terminals with eastern terminals following
shortly afterwards. Winds could be gusty at times within
thunderstorms.

&&

.PREV DISCUSSION [910 PM EDT]...

.NEAR TERM [Through Tuesday]...
A very active pattern for convection with the approach of a
shortwave and cold front. Some locations across the Florida
panhandle and big bend have already received 3 to 5 inches of
rain since daybreak. In addition to very heavy downpours, some of
the thunderstorms are producing gusty winds over 40 mph. While
there will be a respite at times between showers and
thunderstorms, rain chances will be elevated above seasonal levels
through the overnight hours and Tuesday. For Tuesday, SPC has our
entire CWA highlighted for a Marginal risk of severe weather.
Some of the factors coming into play are a very moist airmass (PW
> 2.0") and a low-level jet of around 30 kts. However, weak
instability (~ 500-1000 J/kg) will be the limiting factor for a
greater than marginal threat. Heavy downpours on top of recent
rains over this past weekend and today will also cause concern for
potential flash flooding with some riverine flooding also
possible thereafter. See the Hydrology section at the bottom of
this discussion for all the details.

Lows tonight wilL be around 70. It will be unseasonably cool on
Tuesday due to the cloud cover with highs mainly in the lower to
middle 80s.

.SHORT TERM [Tuesday Night Through Wednesday Night]...
Mean trough will remain in place along the eastern seaboard
through Wednesday night, with a decaying frontal boundary stalled
across southern Georgia and Alabama. The airmass south of the
boundary will remain very moist and supportive of high PoPs
through Wednesday night. Heavy rain will continue to be a concern,
especially across the Florida Panhandle, Big Bend, into far
Southern Georgia.

With plenty of clouds for the next few days, afternoon
temperatures will likely remain well below normal, with highs in
the lower to mid 80s.

.LONG TERM [Thursday Through Monday]...
The upper trough will weaken by Thursday, allowing for the return
to a more typical summertime pattern of diurnal convection and
temperatures reaching the upper 80s and lower 90s.

.MARINE...
Southerly winds, up to 15 knots at times, will redevelop over the
waters this evening and continue through the middle of the week.
Showers and thunderstorms will be common over the waters through
the middle of the week, before coverage diminishes late in the
week as winds become more easterly or southeasterly.

.FIRE WEATHER...
A wet weather pattern will continue for the next several days,
limiting any fire weather concerns.

.HYDROLOGY...
Lingering tropical moisture, a decaying frontal boundary, and an
upper trough will combine to support heavy rainfall over the next
couple of days. Today's storms have dropped a wide swath of 1-2.5
inches along and south of a line from Madison to Tallahassee to
Panama City. However, there are embedded areas of 5+ inches within
the swath. Additional rainfall of 2 to 4 inches is expected across
the Florida Panhandle, Big Bend, and far Southern Georgia through
Thursday morning. However, isolated spots could see much higher
values, increasing the risk for Flash Flooding. Therefore, a Flash
Flood Watch has been issued for portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   81  71  86  71  87 /  90  50  70  40  50
Panama City   82  75  85  74  86 /  90  50  70  30  50
Dothan        80  70  84  71  85 /  90  40  70  30  50
Albany        82  71  86  71  86 /  90  40  60  40  50
Valdosta      81  69  86  70  85 /  90  40  80  40  60
Cross City    84  73  86  71  86 /  90  40  70  40  60
Apalachicola  82  75  85  74  85 /  90  50  60  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
     Madison-North Walton-South Walton-Washington.

     High Rip Current Risk through Wednesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Wind Advisory until 2 AM EDT /1 AM CDT/ early this morning for
     Coastal Bay-Coastal Gulf-Inland Bay-Inland Gulf-South
     Walton.

GA...Flash Flood Watch through Thursday morning for Brooks-Decatur-
     Grady-Lowndes-Seminole-Thomas.

AL...None.
GM...Small Craft Advisory until 1 AM CDT early this morning for
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM.

&&

NEAR TERM...Barry
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Oliver
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...Camp

In the hours before

Special weather statement, Jun 21, 9:50 PM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
850 PM CDT Mon Jun 21 2021

ALZ065>069-220245-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
850 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHWESTERN HENRY...
COFFEE...NORTHWESTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL
945 PM CDT...

At 849 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Brundidge to New Brockton to
10 miles north of Samson to 8 miles south of Opp. Movement was east
at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Hartford, Midland City,
Level Plains, Samson, Newton, New Brockton, Ariton, Pinckard,
Clayhatchee, Kinston, Coffee Springs, Mixons Crossroads, Kellys
Crossroads, Hunt Field, Waterford and Hooper Stage Field.

LAT...LON 3126 8615 3139 8602 3162 8593 3162 8542
      3171 8542 3170 8522 3172 8520 3136 8547
      3106 8574 3111 8619 3124 8619
TIME...MOT...LOC 0149Z 273DEG 19KT 3161 8586 3139 8594 3126 8607 3116
8628

IG3
Special weather statement, Jun 21, 11:59 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1059 PM CDT Mon Jun 21 2021

ALZ068-FLZ007>009-108-220500-
Geneva AL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-
1059 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...WALTON AND
WESTERN HOLMES COUNTIES UNTIL MIDNIGHT CDT...

At 1058 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Laurel Hill to 8 miles
southwest of Crestview to 31 miles south of Pensacola Beach. Movement
was east at 25 mph.

Winds gusts around 40 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.

Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Samson, Eglin Air Force Base,
Union, Liberty, Freeport, Paxton, Ponce De Leon, Oakwood Hills,
Cluster Springs, Villa Tasso, Blue Mountain Beach, Logan Field
Municipal A/P, Seaside, Rock Hill, Glendale, Pleasant Ridge, Knox
Hill and New Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
      3042 8627 3039 8611 3044 8616 3047 8613
      3046 8619 3050 8620 3048 8622 3046 8639
      3099 8639 3100 8619 3119 8619 3120 8592
      3070 8591 3020 8602 3031 8639 3040 8639
TIME...MOT...LOC 0358Z 263DEG 23KT 3107 8664 3065 8665 2988 8724
Special weather statement, Jun 22, 1:03 AM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
103 AM EDT Tue Jun 22 2021

FLZ007>009-108-112-220600-
Coastal Bay FL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-
103 AM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY AND CENTRAL
WALTON COUNTIES UNTIL 200 AM EDT/100 AM CDT/...

At 102 AM EDT/1202 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Niceville to 8 miles
southeast of Destin. Movement was east at 25 mph.

Winds gusts around 40 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.

Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Union, Freeport, Portland, Alpine Heights, Villa Tasso,
Blue Mountain Beach, De Funiak Spring Airport, Seaside, Rock Hill,
Pleasant Ridge, Center Ridge, Gulf Pines, Bunker, Grayton Beach,
Piney Grove and Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3038 8633 3042 8631 3040 8623 3043 8626
      3043 8625 3039 8611 3047 8613 3046 8619
      3050 8620 3046 8639 3068 8639 3085 8604
      3045 8594 3040 8600 3023 8588 3039 8640
      3040 8639
TIME...MOT...LOC 0502Z 254DEG 21KT 3058 8652 3029 8641
Special weather statement, Jun 22, 1:49 AM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
149 AM EDT Tue Jun 22 2021

FLZ007>012-108-112-220715-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-Jackson FL-North Walton FL-Washington FL-
149 AM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHWESTERN
BAY...WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 315 AM EDT/215 AM
CDT/...

At 148 AM EDT/1248 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles west of Bonifay to
23 miles south of Navarre Beach. Movement was northeast at 45 mph.

Torrential rainfall is likely and wind gusts around 40 mph will be
possible with these storms.

Locations impacted include...
Panama City Beach, Vernon, Santa Rosa Beach, De Funiak Springs,
Bonifay, Marianna, Chipley, Graceville, Eglin Air Force Base,
Bradford, Union, Live Oak, Malone, Freeport, Cottondale, Greenwood,
Ponce De Leon, Alford, Caryville and Wausau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall may lead to localized flooding. Do not drive
your vehicle through flooded roadways.

&&

LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
      3038 8616 3039 8611 3044 8616 3047 8613
      3046 8619 3050 8620 3048 8622 3046 8639
      3058 8639 3099 8599 3100 8500 3010 8585
      3022 8605 3031 8639 3040 8640
TIME...MOT...LOC 0548Z 239DEG 40KT 3074 8587 3005 8675
Special weather statement, Jun 22, 3:12 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
312 AM EDT Tue Jun 22 2021

FLZ010>014-112-GAZ155-220815-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Washington FL-Seminole GA-
312 AM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHWESTERN GULF...
BAY...CALHOUN...EASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF
FLORIDA AND CENTRAL SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
415 AM EDT/315 AM CDT/...

At 312 AM EDT/212 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Chipley to near Panama
City Beach. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Marianna,
Chipley, Springfield, Mexico Beach, Hiland Park, Tyndall Air Force
Base, Bradford, Parker, Malone, Sneads, Cottondale, Grand Ridge,
Greenwood, Altha, Alford and Wausau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8543 3099 8477 3001 8537 3001 8539
      2999 8539 2987 8546 3017 8598
TIME...MOT...LOC 0712Z 254DEG 22KT 3079 8547 3017 8592

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:31 PM EDTSpecial Marine WarningTAE119 min
Jun 21, 11:59 PM EDTSpecial Weather StatementTAEWalton61 min
Jun 22, 1:03 AM EDTSpecial Weather StatementTAEWalton57 min
Jun 22, 1:49 AM EDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington86 min
Jun 22, 1:52 AM EDTSpecial Marine WarningTAE83 min
Jun 22, 3:12 AM EDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Washington63 min
Jun 22, 4:10 AM EDTSpecial Weather StatementTAEBay, Calhoun, Gadsden, Jackson, Liberty65 min
Jun 22, 4:44 AM EDTSpecial Marine WarningTAE91 min
Jun 22, 5:16 AM EDTSpecial Weather StatementTAEBay, Calhoun44 min
Jun 22, 5:31 AM EDTSpecial Weather StatementTAELeon44 min
Jun 22, 5:47 AM EDTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty, Washington118 min
Jun 22, 6:00 AM EDTSpecial Weather StatementTAEBay, Calhoun, Liberty45 min
Jun 22, 6:16 AM EDTSpecial Marine WarningTAE59 min
Jun 22, 6:44 AM EDTSpecial Weather StatementTAELiberty61 min
Jun 22, 6:52 AM EDTSpecial Marine WarningTAE83 min
Jun 22, 7:10 AM EDTSpecial Marine WarningTAE65 min
Jun 22, 7:16 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla44 min
Jun 22, 7:44 AM EDTSpecial Weather StatementTAELeon46 min
Jun 22, 8:11 AM EDTSpecial Marine WarningTAE64 min
Jun 22, 8:19 AM EDTSpecial Weather StatementTAEJefferson41 min
Jun 22, 9:02 AM EDTSpecial Weather StatementTAEMadison43 min
Jun 22, 9:49 AM EDTSpecial Weather StatementTAETaylor41 min
Jun 22, 10:05 AM EDTAreal Flood AdvisoryTAEBay, Gulf, Liberty3 hr
Jun 22, 10:18 AM EDTSpecial Marine WarningTAE57 min
Jun 22, 10:23 AM EDTSpecial Marine WarningTAE67 min
Jun 22, 10:31 AM EDTSpecial Weather StatementTAETaylor44 min
Jun 22, 1:53 PM EDTSpecial Marine WarningTAE97 min
Jun 22, 6:19 AM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Lanier, Lowndes56 min
Jun 22, 9:17 AM EDTSpecial Weather StatementTAELowndes43 min
Jun 21, 8:22 PM EDTSpecial Weather StatementTAECoffee, Geneva83 min
Jun 21, 9:50 PM EDTSpecial Weather StatementTAECoffee, Dale, Geneva55 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.